Drought, Sabine
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sabine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.343, -93.852 (the zone’s center; the record gives no point)
Severe (D2) to Exceptional (D4) drought conditions persisted across parts of Deep East Texas throughout the month of November. This was in response to a flash drought that resulted from an exceptionally hot and dry summer, beginning in mid-June with well below normal rainfall and an extended period of triple-digit high temperatures throughout much of July and August.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) to Exceptional (D4) drought conditions persisted across parts of Deep East Texas throughout the month of November. This was in response to a flash drought that resulted from an exceptionally hot and dry summer, beginning in mid-June with well below normal rainfall and an extended period of triple-digit high temperatures throughout much of July and August. Total rainfall amounts during much of the summer period were only near 25% of normal or less, and were only slightly higher during the fall season months. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers through the end of November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:54 PM CST, 3 hours 6 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
954 PM CDT Tue Oct 31 2023
...New SHORT TERM...
.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 941 PM CDT Tue Oct 31 2023
It has been and will continue to be a chilly night for all in the
Four-State area, plus a little wind adding to the chill. 02Z
temps are ranging in the 40s for most, but some calm locales in S
AR and N LA are not far from laying down some frost early in the
upper 30s. Our skies will remain clear overnight and the winds
will slack a bit more for most locales, especially toward
daybreak. No changes to current expectations in the mid 20s north
to mostly upper 20s and lower 30s. Shreveport and Lufkin remain our
only sites forecasted just above the freezing mark as far as our
ASOS readings are concerned, and we will check off many more
counties and parishes after 7am. "First Freeze Wise". /24/
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 207 PM CDT Tue Oct 31 2023
As we move into the end of the current work week, not much to talk
about aloft with only weak height falls with the approach of a weak
upper level trough moving out of the Intermountain West and into the
Southern Plains. This trough is moisture starved and cannot even see
a reflection of it at the surface as south to southeasterly winds
will prevail through the end of the work week. Speaking of those
winds, this will introduce a period of low level warm air advection,
something the NBM often struggles with and it's known cool bias in
dry atmospheres. For this reason, have gone several degrees warmer
than NBM for daytime highs through the end of the week and still
trended weekend high temperatures warmer as well, but not as big of
a spread as Thu into Fri. Stayed closer to NBM temps at night
however given the southerly return.
Our next weather maker will be in the form of another cold front
that is poised to move into our region sometime late next Monday
into Monday Night. The upper level trough in association with this
sfc cold front does not have much amplification associated with it
and therefore, appears pretty moisture starved. The GFS is spitting
out some precipitation across mainly our north and northeast half
for Monday into Monday Night with the front itself while the ECMWF
is dry. Paid respect to the GFS for this next system and retained
pops across our north and northeast half but widespread slight chance
and chance pops per the NBM were removed given the lack of moisture
and with much of the forcing with the trough remaining north and
east of our region.
13
&&
.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Tue Oct 31 2023
For the ArkLaTex terminals, VFR to continue all week now with
reinforcing air mass of high pressure building down the MS River
valley this evening. Our NW SFC wind begins this cycle and will
soon veer to N/NE5-10KT with few if any gusts overnight or during
Wed. Climb winds are N 10-30KT backing to W/SW 40-60KT for FLs.
/24/ |
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 34 56 33 65 / 0 0 0 0
MLU 31 56 29 66 / 0 0 0 0
DEQ 26 53 27 62 / 0 0 0 0
TXK 29 54 30 62 / 0 0 0 0
ELD 28 52 27 63 / 0 0 0 0
TYR 31 55 32 65 / 0 0 0 0
GGG 32 55 31 65 / 0 0 0 0
LFK 33 57 32 67 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Warning from 1 AM to 8 AM CDT Wednesday for ARZ070>073.
LA...Freeze Warning from 1 AM to 8 AM CDT Wednesday for LAZ001>006-
010>014-017>022.
OK...None.
TX...Freeze Warning from 1 AM to 8 AM CDT Wednesday for TXZ097-
108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...24
LONG TERM....13
AVIATION...24Hazardous Weather Outlook National Weather Service Shreveport LA 1128 AM CDT Tue Oct 31 2023 ARZ050-051-059>061-OKZ077-TXZ096-011630- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- 1128 AM CDT Tue Oct 31 2023 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and Tonight. Freezing temperatures are forecast once again overnight tonight through mid morning Wednesday, otherwise no additional hazardous weather is forecast at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-124>126-136>138- 149>153-165>167-011630- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1128 AM CDT Tue Oct 31 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... .DAY ONE...This afternoon and tonight. Freezing temperatures are forecast overnight tonight through mid morning Wednesday across much of the region, otherwise no additional hazardous weather is forecast at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, November 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1148623, 1148624, 1148625.